MAUDE Adverse Event Report: ENCORE MEDICAL L.P ALTIVATE ANATOMIC SHOULDER; ALTIVATE ANATOMIC, ALL-POLY PEGGED GLENOID, SIZE 50, E-PLUS

ENCORE MEDICAL L.P ALTIVATE ANATOMIC SHOULDER; ALTIVATE ANATOMIC, ALL-POLY PEGGED GLENOID, SIZE 50, E-PLUS
Model Number 521-07-250
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/04/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery patient displayed with a bad cuff and instability post primary surgery.Patient needed conversion to a reverse shoulder prosthesis to restore function.Shoulder function and stability were restored using implants.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as instability.The previous surgery and the surgery detailed in this event occurred 4 years and 5 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to instability.There were no findings during this evaluation that indicate the reported devices were defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may also contribute to an event that are outside the control of djo surgical such as poor bone density, prolonged overhead activities, inadequate soft tissue support, patient activities or trauma.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
ALTIVATE ANATOMIC SHOULDER
Common Device Name
ALTIVATE ANATOMIC, ALL-POLY PEGGED GLENOID, SIZE 50, E-PLUS
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin, tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P
9800 metric blvd
austin, tx 78758-5445
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, tx 78758-5445 
MDR Report Key14188550
Report Number1644408-2022-00533
Device Sequence Number4481921
Product Code KWS
UDI-Device Identifier00190446178385
UDI-Public(01)00190446178385
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K162024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/20/2022
Device Model Number521-07-250
Device Catalogue Number521-07-250
Device Lot Number893U1008
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2022
Initial Report FDA Received Date04/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/27/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
520-07-000 LOT 888U1059.; 520-14-000 LOT 853U1049.; 520-50-318 LOT 958U1018.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient SexMale